Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 13, 2000, 5:23 PM CST for Leake County, Scott County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 5:23 PM CST (23:23 UTC)
- Expired
- Feb 13, 2000, 6:00 PM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Leake County, MS, Scott County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 132326 SVRJAN MSC079-123-140000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 523 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 600 PM CST * AT 522 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM CANTON TO 6 MILES SOUTHEAST OF MADISON TO 5 MILES SOUTH OF BRANDON...MOVING EAST NORTHEAST AT 50 MPH. THIS STORM WILL AFFECT LENA BY 545 PM CATHAGE BY 550 PM A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROMr SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:00 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 13, 3:00 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST SUN FEB 13 2000 FROM THE CURRENT RADAR AND SATELLITE TRENDS STILL PREFER THE ETA AS THE MODEL OF CHOICE TODAY. BOTH THE ETA AND AVN PICKED UP ON THE STRONG SHORTWAVE THAT MOVED AROSS TEXAS THIS MORNING...BUT STILL FEEL THE AVN IS TOO FAST WITH THE SPEED AND DEEPENING OF THE SURFACE LOW. CURRENTLY STRONG/SEVERE THUNDERSTORMS ARE DEVELOPING FROM WEST TENNESSEE BACK THROUGH SOUTHWEST LOUISIANA. THE STORMS ARE RAPIDLY MOVING TO THE NORTHEAST. PARAMETERS FROM THE MID DAY SOUNDINGS SHOW LAPSE RATES STILL STEEP...ON THE ORDER OF 7-7.5 C/KM...SWEAT INDICES OF 450...WITH CAPES AROUND 1000 J/KG AND LIS OF -3 TO -5. A LOOK AT CURRENT READINGS ACROSS THE FORECAST AREA SHOWS LIS OF -6 TO -8 OVER SOUTH ARKANSAS AND NORTHEAST LOUISIANA WITH DECENT PRESSURE FALLS ACROSS THE CWFA. FROM MODEL TIMING AND CURRENT TRENDS MOST OF THE ACTIVITY SHOULD BE EAST OF THE AREA BEFORE MIDNIGHT. TIME SECTIONS SHOW DRIER AIR FILTERING IN FROM THE NORTHWEST LATE TONIGHT. BY MONDAY MORNING...SURFACE COLD FRONT SHOULD BE ACROSS THE EXTREME SOUTHEAST PORTION OF THE STATE...WITH HIGH PRESSURE SETTING UP OVER THE STATE DURING THE DAY MONDAY. HIGH PRESSURE CENTER SHOULD BE TO THE NORTHEAST BY EARLY TUESDAY. LOW LEVEL FLOW BECOMES SOUTHERLY AGAIN ON TUESDAY...BUT STRONG RIDGE SHOULD KEEP CONDITIONS DRY MONDAY THROUGH TUESDAY...AS A WARMING TREND ENSUES. FOR THE FIRST PERIOD WILL GO ABOVE MOS WITH AS FAR AS POPS ARE CONCERNED. NOT MUCH CHANGE FROM TEMPS...WILL TAKE AN AVERAGE AND MAY VARY AROUND. QPF DISCUSSION: SWIFT-MOVING SYSTEM LIMITS POTENTIAL FOR WIDESPREAD ...EFFICIENT HEAVY RAINFALL DEVELOPMENT. EXPECT LOCALLY HEAVIER AMOUNTS IN STRONGER STORMS...MAINLY OVER NORTHERN COUNTIES. WILL GO ALONG WITH NCEPS TRENDS FOR TIMING. EXPECT EVENT IS OVER AROUND 06Z MOST AREAS EXCEPT SLIGHTLY LATER OVER EASTERN ZONES (11Z). LIGHTER AMOUNTS THIS RUN OF MODELS ARE PREFERRED AND ACCEPTABLE. WILL GO WITH AMOUNTS AROUND ONE QUARTER INCH OVER NORTH AND ONE TENTH TO ONE QUARTER OTHERWISE. PRELIM NUMBERS: JAN 048/064 040/074 500 MEI 052/064 040/071 700 .JAN... MS...NONE. AR...NONE. LA...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 25 min |
| Feb 13, 3:10 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 35 min |
| Feb 13, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Sharkey | 30 min |
| Feb 13, 3:39 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 36 min |
| Feb 13, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Warren | 50 min |
| Feb 13, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Feb 13, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 32 min |
| Feb 13, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Feb 13, 5:10 PM CST | Tornado Warning | JAN | Hinds, Rankin | 35 min |
| Feb 13, 5:55 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.